Disconnection in the Alexandroff duplicate


  • Papiya Bhattacharjee Florida Atlantic University
  • Michelle L. Knox Midwestern State University
  • Warren Wm. McGovern Florida Atlantic University




extremally disconnected space, Alexandroff duplicate, P-space


It was demonstrated in [2] that the Alexandroff duplicate of the Čech-Stone compactification of the naturals is not extremally disconnected. The question was raised as to whether the Alexandroff duplicate of a non-discrete extremally disconnected space can ever be extremally disconnected. We answer this question in the affirmative; an example of van Douwen is significant. In a slightly different direction we also characterize when the Alexandroff duplicate of a space is a P-space as well as when it is an almost P-space.


Download data is not yet available.

Author Biographies

Papiya Bhattacharjee, Florida Atlantic University

Department of Mathematical Sciences

Warren Wm. McGovern, Florida Atlantic University

Professor of Mathematics
Wilkes Honors College


P. Alexandrov and P. Urysohn, Memoire sur les espaces topologiques compacts, Verh. Akad. Wetensch. Amsterdam, 14 (1929), 1-96.

K. Almontashery and L. Kalantan, Results about the Alexandroff duplicate space, Appl. Gen. Topol. 17, no. 2 (2016), 117-122. https://doi.org/10.4995/agt.2016.4521

A. V. Arkhangel'skii, Topological Function Spaces, Mathematics and Its Applications, 78, Springer, Netherlands, 1992. https://doi.org/10.1007/978-94-011-2598-7

G. Bezhanishvili, N. Bezhanishvili, J. Lucero-Bryan and J. van Mill, S4.3 and hereditarily extremally disconnected spaces, Georgian Mathematical Journal 22, no. 4 (2015), 469-475. https://doi.org/10.1515/gmj-2015-0041

A. Caserta and S. Watson, The Alexandroff duplicate and its subspaces, Appl. Gen. Topol. 8, no. 2 (2007), 187-205. https://doi.org/10.4995/agt.2007.1880

R. Engelking, On functions defined on Cartesian products, Fund. Math. 59 (1966), 221-231. https://doi.org/10.4064/fm-59-2-221-231

L. Gillman and M. Jerison, Rings of Continuous Functions, Graduate Texts in Mathametics, vol. 43, Springer Verlag, Berlin-Heidelberg-New York, 1976.

E. van Douwen, Applications of maximal topologies, Topology Appl. 51 (1993), 125-139. https://doi.org/10.1016/0166-8641(93)90145-4

J. van Mill, Weak P-points in Čech-Stone compactifications, Trans. Amer. Math. Soc. 273 (1982), 657-678. https://doi.org/10.2307/1999934

J. L. Verner, Lonely points revisited, Comment. Math. Univ. Carolin. 54, no. 1 (2013), 105-110.




How to Cite

P. Bhattacharjee, M. L. Knox, and W. W. McGovern, “Disconnection in the Alexandroff duplicate”, Appl. Gen. Topol., vol. 22, no. 2, pp. 331–344, Oct. 2021.



Regular Articles